Alert archive / Texas / Gale Warnings in 2012
Gale Warning 1, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this gale warning at Feb 23, 2012, 3:27 PM CST. It took effect at Feb 24, 2012, 9:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2012, 3:27 PM CST (21:27 UTC)
- In effect from
- Feb 24, 2012, 9:00 AM CST
- Expired
- Feb 24, 2012, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted, in the capitals the NWS used until 2016.
037 WHUS74 KHGX 232127 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 327 PM CST THU FEB 23 2012 ...STRONG OFFSHORE WINDS EXPECTED ON FRIDAY... .A FAST MOVING COLD FRONT WILL MOVE OFFSHORE EARLY FRIDAY MORNING PRODUCING STRONG OFFSHORE WINDS. GUSTS TO GALE FORCE WILL BE POSSIBLE ACROSS THE OFFSHORE WATERS. GMZ370-375-240530- /O.NEW.KHGX.SC.Y.0014.120224T1200Z-120224T1500Z/ /O.NEW.KHGX.GL.W.0001.120224T1500Z-120225T0000Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 327 PM CST THU FEB 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 9 AM CST FRIDAY... ...GALE WARNING IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 AM TO 9 AM CST FRIDAY. * WINDS...SUSTAINED 25 TO 30 KNOTS...FREQUENT GUSTS TO 35 KNOTS * SEAS...5 FEET BUILDING TO 7 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ330-335-350-355-240530- /O.NEW.KHGX.SC.Y.0014.120224T0900Z-120225T0000Z/ MATAGORDA BAY-GALVESTON BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 327 PM CST THU FEB 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST FRIDAY. * WINDS...SUSTAINED 2O TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * SEAS...3 FEET BUILDING TO 4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
646 WHUS74 KHGX 240029 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 629 PM CST THU FEB 23 2012 ...DENSE FOG THROUGH THE EVENING... ...STRONG OFFSHORE WINDS EXPECTED ON FRIDAY... .DENSE FOG HAS REDEVELOPED IN THE PAST HOUR AND WILL AFFECT THE REGION THROUGH AT LEAST LATE EVENING. VISIBILITY IMPROVEMENT IS EXPECTED PAST MIDNIGHT. A FAST MOVING COLD FRONT WILL MOVE OFFSHORE EARLY FRIDAY MORNING PRODUCING STRONG OFFSHORE WINDS. GUSTS TO GALE FORCE WILL BE POSSIBLE ACROSS THE GULF OFFSHORE WATERS. GMZ370-375-240830- /O.CON.KHGX.SC.Y.0014.120224T1200Z-120224T1500Z/ /O.CON.KHGX.GL.W.0001.120224T1500Z-120225T0000Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 629 PM CST THU FEB 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 AM CST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY... * WINDS...SUSTAINED 25 TO 30 KNOTS...FREQUENT GUSTS TO 35 KNOTS * SEAS...5 FEET BUILDING TO 8 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ335-355-240830- /O.NEW.KHGX.MF.Y.0019.120224T0029Z-120224T0600Z/ /O.CON.KHGX.SC.Y.0014.120224T0900Z-120225T0000Z/ GALVESTON BAY-WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 629 PM CST THU FEB 23 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS...SUSTAINED 2O TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * SEAS...3 FEET BUILDING TO 4 TO 5 FEET. * VISIBILITY...1 MILE OR UNDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY OVER SHORT DISTANCES. REDUCE YOUR SPEED AND KEEP A LOOKOUT FOR OTHER VESSELS...BUOYS AND BREAKWATERS. KEEP YOUR NAVIGATION LIGHTS ON. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER CRAFT OR NOT EQUIPPED WITH RADAR...SHOULD CONSIDER SEEKING SAFE HARBOR. && $$ GMZ330-350-240830- /O.CON.KHGX.SC.Y.0014.120224T0900Z-120225T0000Z/ MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- 629 PM CST THU FEB 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST FRIDAY... * WINDS...SUSTAINED 2O TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * SEAS...3 FEET BUILDING TO 4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
442 WHUS74 KHGX 240252 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 852 PM CST THU FEB 23 2012 ...STRONG OFFSHORE WINDS EXPECTED ON FRIDAY... .THE DENSE FOG THAT REDEVELOPED EARLY THIS EVENING HAS DISSIPATED AND THE ADVISORY IS NO LONGER NEEDED. A FAST MOVING COLD FRONT WILL MOVE OFFSHORE EARLY FRIDAY MORNING PRODUCING STRONG OFFSHORE WINDS. GUSTS TO GALE FORCE WILL BE POSSIBLE ACROSS THE GULF OFFSHORE WATERS. GMZ335-355-241100- /O.CAN.KHGX.MF.Y.0019.000000T0000Z-120224T0600Z/ /O.CON.KHGX.SC.Y.0014.120224T0900Z-120225T0000Z/ GALVESTON BAY-WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 852 PM CST THU FEB 23 2012 ...DENSE FOG ADVISORY IS CANCELLED... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED THE DENSE FOG ADVISORY. * WINDS...SUSTAINED 2O TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * SEAS...3 FEET BUILDING TO 4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ370-375-241100- /O.CON.KHGX.SC.Y.0014.120224T1200Z-120224T1500Z/ /O.CON.KHGX.GL.W.0001.120224T1500Z-120225T0000Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 852 PM CST THU FEB 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 AM CST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY... * WINDS...SUSTAINED 25 TO 30 KNOTS...FREQUENT GUSTS TO 35 KNOTS * SEAS...5 FEET BUILDING TO 8 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ330-350-241100- /O.CON.KHGX.SC.Y.0014.120224T0900Z-120225T0000Z/ MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- 852 PM CST THU FEB 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST FRIDAY... * WINDS...SUSTAINED 2O TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * SEAS...3 FEET BUILDING TO 4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
446 WHUS74 KHGX 240400 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1000 PM CST THU FEB 23 2012 ...STRONG OFFSHORE WINDS FRIDAY... .A COLD FRONT WILL MOVE OFFSHORE EARLY FRIDAY MORNING THAT WILL PRODUCE STRONG OFFSHORE WINDS IN ITS WAKE. GUSTS TO GALE FORCE WILL BE POSSIBLE ACROSS THE OFFSHORE GULF WATERS. GMZ370-375-241600- /O.CON.KHGX.SC.Y.0014.120224T1200Z-120224T1500Z/ /O.CON.KHGX.GL.W.0001.120224T1500Z-120225T0000Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 1000 PM CST THU FEB 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 AM CST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY... * WINDS...SUSTAINED 25 TO 30 KNOTS...FREQUENT GUSTS OVER 34 KNOTS. * SEAS...BUILDING TO AROUND 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ330-335-350-355-241600- /O.EXT.KHGX.SC.Y.0014.120224T1200Z-120225T0000Z/ MATAGORDA BAY-GALVESTON BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 1000 PM CST THU FEB 23 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY... * WINDS...SUSTAINED 2O TO 25 KNOTS WITH GUSTS NEAR 35 KNOTS. * SEAS...BUILDING TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
789 WHUS74 KHGX 240954 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 354 AM CST FRI FEB 24 2012 ...A SMALL CRAFT ADVISORY IS IN EFFECT NEARSHORE AND OVER THE BAYS... ...A GALE WARNING IS IN EFFECT OFFSHORE... .STRONG NORTH WINDS WILL DEVELOP BEHIND A COLD FRONT LATER THIS MORNING. WINDS OFF THE COAST WILL GUST TO GALE FORCE THIS MORNING...WITH THE WINDS THEN SLOWLY DIMINISHING THIS AFTERNOON AND TONIGHT. GMZ370-375-241800- /O.CAN.KHGX.SC.Y.0014.120224T1200Z-120224T1500Z/ /O.CON.KHGX.GL.W.0001.120224T1500Z-120225T0000Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 354 AM CST FRI FEB 24 2012 ...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS...NORTH 25 TO 30 KNOTS WITH FREQUENT GUSTS OVER 34 KNOTS. * SEAS...4 TO 6 FEET BUILDING TO 7 TO 11 FEET LATER THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ330-335-350-355-241800- /O.CON.KHGX.SC.Y.0014.120224T1200Z-120225T0000Z/ MATAGORDA BAY-GALVESTON BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 354 AM CST FRI FEB 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...NORTHWEST 15 TO 20 KNOTS BECOMING NORTH 20 TO 30 KNOTS WITH GUSTS TO GALE FORCE OFF THE COAST. * SEAS...CHOPPY BAY WATERS BUILDING TO ROUGH...SEAS 3 TO 5 FEET BUILDING TO 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
580 WHUS74 KHGX 241606 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1006 AM CST FRI FEB 24 2012 ...A SMALL CRAFT ADVISORY IS IN EFFECT NEARSHORE AND OVER THE BAYS... ...A GALE WARNING IS IN EFFECT OFFSHORE... .STRONG NORTH WINDS WILL CONTINUE BEHIND A COLD FRONT THAT HAS MOVED OFFSHORE. WINDS WILL GUST TO GALE FORCE THIS MORNING...WITH THE WINDS THEN SLOWLY DIMINISHING THIS AFTERNOON AND TONIGHT. GMZ370-375-250000- /O.CON.KHGX.GL.W.0001.000000T0000Z-120225T0000Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 1006 AM CST FRI FEB 24 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...NORTH 25 TO 30 KNOTS WITH FREQUENT GUSTS OVER 34 KNOTS. * SEAS...4 TO 6 FEET BUILDING TO 6 TO 9 FEET LATER THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ330-335-350-355-250000- /O.CON.KHGX.SC.Y.0014.000000T0000Z-120225T0000Z/ MATAGORDA BAY-GALVESTON BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 1006 AM CST FRI FEB 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...NORTHWEST 15 TO 20 KNOTS BECOMING NORTH 20 TO 30 KNOTS WITH GUSTS TO GALE FORCE OFF THE COAST. * SEAS...CHOPPY BAY WATERS BUILDING TO ROUGH...SEAS 3 TO 5 FEET BUILDING TO 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
114 WHUS74 KHGX 242151 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 351 PM CST FRI FEB 24 2012 ...A SMALL CRAFT ADVISORY IS IN EFFECT NEARSHORE AND OVER THE BAYS... ...A GALE WARNING IS IN EFFECT OFFSHORE... .STRONG NORTH WINDS WILL CONTINUE BEHIND A COLD FRONT THAT HAS MOVED OFFSHORE. WINDS WILL SLOWLY BEGIN TO DECREASE LATE TONIGHT INTO EARLY SATURDAY MORNING. GMZ370-375-250600- /O.CON.KHGX.GL.W.0001.000000T0000Z-120225T0000Z/ /O.EXB.KHGX.SC.Y.0014.120225T0000Z-120225T0900Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 351 PM CST FRI FEB 24 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST SATURDAY. * WINDS...NORTH 20 TO 30 KNOTS WITH GUSTS TO GALE FORCE THROUGH EARLY EVENING. * SEAS...SEAS 8 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ350-355-250600- /O.EXT.KHGX.SC.Y.0014.000000T0000Z-120225T0900Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 351 PM CST FRI FEB 24 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST SATURDAY... * WINDS...NORTH 20 TO 25 KNOTS * SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ330-335-250000- /O.CON.KHGX.SC.Y.0014.000000T0000Z-120225T0000Z/ MATAGORDA BAY-GALVESTON BAY- 351 PM CST FRI FEB 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...NORTHWEST 15 TO 20 KNOTS BECOMING NORTH 20 TO 30 KNOTS WITH GUSTS TO GALE FORCE OFF THE COAST. * SEAS...CHOPPY BAY WATERS BUILDING TO ROUGH...SEAS 3 TO 5 FEET BUILDING TO 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this gale warning went out at Feb 23, 11:42 AM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Feb 23, 11:42 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1142 AM CST THU FEB 23 2012 .DISCUSSION... SEE AVIATION SECTION FOR 18Z TAF ISSUANCE && .AVIATION... LOW CLOUDS ARE BEGINNING TO BREAK UP ACROSS THE AREA THIS MORNING AND MOST SITES SHOULD SEE AT LEAST A FEW HOURS OF VFR CONDITIONS THIS AFTERNOON WITH THE EXCEPTION OF GLS. BRISK SOUTHWESTERLY WINDS WILL BEGIN TO BECOME MORE SOUTHERLY THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. AS THIS HAPPENS WE COULD SEE SOME FOG BEGIN TO CREEP IN ALONG THE COAST AND AFFECT GLS AND LBX...ALTHOUGH NOT EXPECTING ANY IMPACT TO IAH OR HOU AT THIS TIME. HAVE TRENDED SLIGHTLY SLOWER WITH THE FROPA FOR THIS ISSUANCE WITH THE FRONT REACHING CLL AROUND 05Z TONIGHT AND THEN THROUGH THE METRO AREA TERMINALS BY 07-08Z. STRONG NORTHERLY WINDS WILL PERSIST THROUGH THE AFTERNOON ON FRIDAY IN THE WAKE OF THIS FRONT WITH FREQUENT GUSTS AROUND 25KTS AREAWIDE. 38 && .PREV DISCUSSION... /ISSUED 1045 AM CST THU FEB 23 2012/ DISCUSSION... PROBABLY NOT GOING TO MAKE A LOT (IF ANY) CHANGES TO THE GOING FCST ATTM. WARM/HUMID/CLOUDY DAY ON TAP AS WE AWAIT THE IMPEND- ING ARRIVAL OF THE COLD FRONT TONIGHT. LOCAL MORNING SOUNDINGS INDICATING A FAIRLY DECENT CAP IN PLACE OVER THE REGION SO NOT EXPECTING MUCH BY WAY OF PCPN LATER WITH FROPA SHOULD THIS AIR- MASS HOLDS PAT. 41 PREV DISCUSSION... /ISSUED 402 AM CST THU FEB 23 2012/ IT LOOKS LIKE TODAY WILL BE ANOTHER UNSEASONABLY WARM DAY TODAY WITH FORECASTED MAX TEMPS IN THE MID 80S. CRP AND LCH SOUNDINGS AT 00Z SHOW 850MB TEMPS AROUND 18-20C ALREADY. 00Z 850MB ANALYSIS HAS 16C TEMPS OVER THE NORTHERN PORTION OF SE TX. A GENERAL WEST FLOW SHOULD CONTINUE TO SUPPORT THESE TEMPS WITH STRONG CAPPING DUE TO AN ELEVATED MIX LAYER. HIGH CLOUDS MAY BE THE ONLY THING TO KEEP MAX TEMPS FROM THE UPPER 80S BUT SUSPECT THAT THERE MAY BE AN AREA OR TWO THAT REACH THE UPPER 80S TODAY. CLIMATE SIDEBAR...RECORD HIGH TEMPS TODAY FOR CLL IS 90F...IAH IS 88F AND GLS IS 76F. FORECAST MAX TEMPS ARE A COUPLE OF DEGREES BELOW THESE. SHORT RANGE MODELS ARE IN ALL REASONABLE AGREEMENT WITH THE COLD FRONT PUSHING THROUGH THE AREA TONIGHT. GFS AND NAM SEEM TO BE A TOUCH FASTER THAN THE ECMWF WITH THE FRONT. TEMPS SHOULD DROP QUICKLY BEHIND THE FRONT WITH VERY WINDY CONDITIONS. PROBABLY NEED A WIND ADVISORY FOR FRIDAY BEHIND THE FRONT. DRIER AIR WILL MOVE INTO SE TX SO POTENTIAL FOR ELEVATED FIRE WEATHER CONDITIONS BUT THE RAINFALL THE LAST 4-6 WEEKS MAY HAVE MOISTENED FUELS TO NOT NEED A RED FLAG WARNING. SPEAKING OF RAINFALL...NOT EXPECTING MUCH WITH THE PASSING FRONT. KEPT SOME 20 POPS FOR SHOWERS ALONG THE FRONT BUT THE CAP WILL BE TOO STRONG TO OVERCOME. POSSIBLE THAT SATURDAY COULD BRING A SLIGHTLY BETTER CHANCE OF RAIN AS THE PESKY UPPER LEVEL LOW OVER THE BAJA PENINSULA FINALLY MOVES ACROSS MEX INTO S TX AND THE NW GULF. MODELS SEEM TO FINALLY BE COMING IN LINE WITH THE LOW MOVING ACROSS S TX AND THE NW GULF AS A SHEARED OUT TROUGH. THE NAM APPEARS TO BE THE WEAKER SOLUTION WITH THE GFS/ECMWF STILL SHOWING A DECENT WAVE. EXPECT MOST OF THE PRECIP TO FALL IN THE GULF WELL OFF THE COAST BUT DID BRING 20 POPS AS FAR NORTH AS I-10. THE PROBLEM WILL BE GETTING PRECIP TO FALL THROUGH A FAIRLY DRY BOUNDARY LAYER. AS SUCH THERE SHOULD BE QUITE A BIT OF EVAPORATIVE COOLING WHICH MAY HOLD MAX TEMPS DOWN INTO THE 50S WITH CLOUD COVER. OVERALL NOT MUCH CHANGE IN THE EXTENDED FORECAST. THE GFS AND ECMWF ARE MORE IN-SYNC THAT BEFORE. THERE ARE STILL SOME DIFFERENCES TO TAKE ACCOUNT FOR THE MIDDLE OF NEXT WEEK. WARM ADVECTION AND RETURN FLOW MAY BE A LITTLE SLOWER TO DEVELOP SUN/MON AS THE MODELS DIG THE NEXT MAIN UPPER TROUGH OVER THE ROCKIES. GFS IS MORE PROGRESSIVE BRINGING THE TROUGH INTO THE PLAINS FOR TUE/WED WITH THE ECMWF 6-12 HRS SLOWER. AS SUCH THE GFS IS ABOUT 6-12 HRS FASTER WITH PUSHING A COLD FRONT INTO THE AREA. UPPER LEVEL FLOW BECOMES MORE ZONAL AS THE TROUGH MOVES EAST AND HAVE SOME DOUBTS AS TO HOW FAR THE FRONT MAY ACTUALLY PUSH SOUTH. THE ECMWF HOLDS THE FRONT ON THE COAST BUT AT THIS TIME WILL FORECAST THE FRONT PUSHING OFF THE COAST. COOLER AIRMASS MAY LAG A BIT BEHIND THE FRONT AS WELL SINCE IT WILL BE MORE PACIFIC IN NATURE. 39 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 70 47 69 47 63 / 10 10 10 10 0 HOUSTON (IAH) 71 51 72 48 63 / 10 10 20 10 0 GALVESTON (GLS) 68 57 67 58 63 / 10 10 20 10 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...41 AVIATION/MARINE...38
Hazardous weather outlook, Feb 23, 4:30 AM CST, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 430 AM CST THU FEB 23 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-241030- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 430 AM CST THU FEB 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COLD FRONT WILL PUSH THROUGH THE REGION TONIGHT WITH POSSIBLY A WEAK LINE OF SHOWERS ALONG IT. A CAP OF WARM AIR ALOFT WILL INHIBIT THUNDERSTORM ACTIVITY ALONG THE FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DRY AND WINDY CONDITIONS ARE EXPECTED BEHIND THE COLD FRONT THAT PUSHES THROUGH THE AREA EARLY FRIDAY MORNING. A WIND ADVISORY MAY BE NEEDED AND CONDITIONS MAY SUPPORT AN ELEVATED FIRE DANGER WITH THE DRY AIR AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-241030- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 430 AM CST THU FEB 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL PUSH OFF THE COAST FRIDAY MORNING. VERY STRONG WINDS WITH GUSTS NEAR OR AT GALE FORCE WILL BE POSSIBLE FRIDAY INTO FRIDAY NIGHT. SMALL CRAFT ADVISORIES WILL BE NEEDED WITH POSSIBLE UPGRADE TO GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 3:27 PM CST | Small Craft Advisory | HGX | 48 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.